Alert archive / Michigan / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Jun 17, 2018, 3:46 AM EDT for Baraga County, Houghton County, Ontonagon County, Michigan. It was in force for 8 hr. 42 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 3:46 AM EDT (07:46 UTC)
- Expired
- Jun 17, 2018, 12:15 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Baraga County, MI, Houghton County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 92 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:55 AM EDT | HEAVY RAIN 1.5 | 5 Ese Chassell, MI | RAINFALL SINCE AROUND MIDNIGHT. |
| Jun 17, 4:01 AM EDT | HEAVY RAIN 4.41 | Houghton Co. Airport, MI | ASOS STATION CMX, HOUGHTON CO. AIRPORT RAINFALL AMOUNT SINCE RAIN BEGAN AT 1211 AM EDT. |
| Jun 17, 5:09 AM EDT | HEAVY RAIN 1.28 | 1 Nnw Keweenaw Bay, MI | MESONET STATION E9949, 1 NNW KEWEENAW BAY. |
| Jun 17, 5:10 AM EDT | FLASH FLOOD | 1 Wnw Houghton, MI | HOUGHTON COUNTY EMERGENCY MANAGER REPORTS NEARLY ALL ROADS ARE IMPASSIBLE IN CENTRAL AND SOUTHERN HOUGHTON COUNTIES. MAJOR INCIDENTS ARE UNDERWAY. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | 1 Wnw Hancock, MI | PUBLIC REPORTS SWEDETOWN BRIDGE ON M-203 WAS WASHED OUT THIS MORNING. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | 3 E Houghton, MI | REPORTS OF FLOODING IN DOLLAR BAY. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | 3 Nnw Hancock, MI | LOCAL VOLUNTEER FIRE DEPT. REPORTS THAT THERE WAS A MUDSLIDE WITH LARGE ROCKS ON HIGH POINT RD. NEAR M-203. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | 4 N Hancock, MI | LOCAL VOLUNTEER FIRE DEPT. REPORTS 50 FEET OF SALO ROAD. WAS WASHED OUT THIS MORNING. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | 4 Nw Hancock, MI | WASHOUTS REPORT FROM OSCAR BAY TO OLD MILL HILL ALONG THE CANAL ROAD. LARGE CULVERT WAS WASHED INTO PORTAGE LAKE. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | Hancock, MI | EXTENSIVE WASHOUTS AROUND HANCOCK. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | Hancock, MI | PUBLIC REPORTS OF WASHOUTS ON POPLAR ST. IN HANCOCK. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | Houghton, MI | HOUGHTON COUNTY EMERGENCY MANAGER REPORT THAT SEVERAL ROADS ARE COMPLETELY WASHED OUT IN SPOTS. M-26 AT OLD MILL RD., CANAL RD., U.S. 41 SOUTH OF AIRPORT AND AGATE STREET IN HOUGHTON. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | FLASH FLOOD | Lake Linden, MI | PUBLIC REPORTS WASHOUTS AND WATER IS OBSERVED OVER M-26. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 6:00 AM EDT | HEAVY RAIN 6 | Hancock, MI | REPORTS OF BASEMENT FLOODING. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 6:30 AM EDT | FLASH FLOOD | Chassell, MI | FLASH FLOODING WAS OBSERVED IN CHASSELL WITH WATER OVER US-41. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 6:56 AM EDT | HEAVY RAIN 2.1 | 8 N Kenton, MI | MESONET STATION KTNM4, 8 N KENTON. |
| Jun 17, 7:03 AM EDT | HEAVY RAIN 1.37 | 4 Nnw Watton, MI | MESONET STATION BPLM4, 4 NNW WATTON. |
| Jun 17, 7:13 AM EDT | HEAVY RAIN 2.67 | 3 Ssw Pelkie, MI | MESONET STATION PIEM4, 3 SSW PELKIE. |
| Jun 17, 7:15 AM EDT | HEAVY RAIN 3.11 | 2 E Laurium, MI | MESONET STATION TRRM4, 2 E LAURIUM. |
| Jun 17, 7:17 AM EDT | HEAVY RAIN 6.22 | 1 Sw Laurium, MI | MESONET STATION MC030, 1 SW LAURIUM. |
| Jun 17, 7:18 AM EDT | HEAVY RAIN 2.12 | 6 E Mass City, MI | MESONET STATION MC029, 6 E MASS CITY. |
| Jun 17, 7:19 AM EDT | HEAVY RAIN 3.11 | 2 Ne Arnheim, MI | MESONET STATION MC031, 2 NE ARNHEIM. |
| Jun 17, 7:45 AM EDT | HEAVY RAIN 1.14 | 3 Nne Watton, MI | MESONET STATION SNWM4, 3 NNE WATTON. |
| Jun 17, 7:57 AM EDT | HEAVY RAIN 6.72 | 1 Ene Hancock, MI | BULK OF RAINFALL FELL AFTER MIDNIGHT AND THROUGH THE EARLY MORNING HOURS. COOPERATIVE OBSERVATION SITE /QNCM4/. |
| Jun 17, 8:00 AM EDT | HEAVY RAIN 1.2 | 6 N Greenland, MI | CO-OP OBSERVER STATION GNLM4, 6 N GREENLAND. |
| Jun 17, 8:00 AM EDT | HEAVY RAIN 6.06 | 1 E Houghton, MI | COCORAHS STATION MI-HG-1, 1 E HOUGHTON. |
| Jun 17, 8:28 AM EDT | FLASH FLOOD | 1 Sw Chassell, MI | CREAMERY ROAD NEAR CHASSELL IS FLOODED. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 8:44 AM EDT | HEAVY RAIN 5.2 | 1 Ne Hancock, MI | ESTIMATED CLOSED TO 5.0 INCHES OF RAIN IN HANCOCK IN JUST A FEW HOURS EARLY THIS MORNING. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 8:46 AM EDT | HEAVY RAIN 6.3 | 1 W Houghton, MI | ESTIMATED AROUND 6.0 INCHES OF RAINFALL JUST SOUTH OF HOUGHTON EARLY THIS MORNING. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 17, 9:00 AM EDT | FLASH FLOOD | 2 Ese Houghton, MI | UPPCO REPORTS THAT THE PILGRIM RIVER BRIDGE ON US-41 SOUTH OF HOUGHTON IS IMPASSABLE. |
| Jun 17, 9:04 AM EDT | FLASH FLOOD | 1 Nne Houghton, MI | MICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT M-26 IS CLOSED NEAR THE MONT RIPLEY SKI HILL. DELAYED REPORT. |
| Jun 17, 9:04 AM EDT | FLASH FLOOD | 1 Sw Hubbell, MI | MICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT M-26 NEAR DOVER CREEK IN HUBBELL IS CLOSED DUE TO WASHOUTS. DELAYED REPORT. |
| Jun 17, 9:04 AM EDT | FLASH FLOOD | 2 Ese Houghton, MI | MICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT US-41 BETWEEN CHASSELL AND HOUGHTON HAS SUFFERED MULTIPLE WASHOUTS. US-41 IS CLOSED AT THE PILGRIM RIVER BRIDGE. DELAYED REPORT. |
| Jun 17, 9:04 AM EDT | FLASH FLOOD | 2 Nnw Hancock, MI | MICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT M-203 IS CLOSED AT BROOKS RD. DUE TO MULTIPLE WASHOUTS. DELAYED REPORT. |
| Jun 17, 9:12 AM EDT | FLASH FLOOD | Houghton, MI | HOUGHTON COUNTY EMERGENCY MANAGER AND PUBLIC REPORT THAT AGATE STREET IN HOUGHTON IS WASHED OUT AND DAMAGED. DELAYED REPORT. |
| Jun 17, 9:16 AM EDT | FLASH FLOOD | 2 Sse Houghton, MI | UPPCO REPORTS THAT THE CURVE ADJACENT TO THE PILGRIM RIVER HAS BEEN WASHED OUT. |
| Jun 17, 9:53 AM EDT | FLASH FLOOD | 1 Nne Houghton, MI | MICHIGAN TECH REPORTS THAT THE ADMINISTRATIVE BUILDING ON CAMPUS IS FLOODED ON THE MICHIGAN TECHNOLOGICAL UNIVERSITY CAMPUS IN HOUGHTON. |
| Jun 17, 10:00 AM EDT | FLASH FLOOD | 1 Se Hancock, MI | FLOODING REPORTED ALONG THE PORTAGE CANAL AT WEST LAKESHORE DRIVE IN HOUGHTON. REPORT VIA SOCIAL MEDIA. |
| Jun 17, 10:20 AM EDT | HEAVY RAIN 6 | 2 S Houghton, MI | |
| Jun 17, 10:52 AM EDT | HEAVY RAIN 3.15 | 2 Ese Laurium, MI | TIPPING BUCKET GAGE AT TRRM4 RECORDED 3.15 OF RAIN IN LAST 24 HOURS, ALMOST ENTIRELY OVERNIGHT. |
| Jun 17, 11:02 AM EDT | FLASH FLOOD | 1 Nne Houghton, MI | MEDIA REPORTS THAT THERE WAS SUBSTANTIAL ROCK DEBRIS ALONG M-26 NEAR RIPLEY. DELAYED REPORT. |
| Jun 17, 12:00 PM EDT | HEAVY RAIN 2.58 | Baraga 5w, MI | CO-OP OBSERVER STATION BRGM4, BARAGA 5W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
879
WGUS53 KMQT 170746
FFWMQT
MIC013-061-131-171245-
/O.NEW.KMQT.FF.W.0003.180617T0746Z-180617T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
346 AM EDT SUN JUN 17 2018
The National Weather Service in Marquette has issued a
* Flash Flood Warning for...
Houghton County in western Upper Michigan...
Western Baraga County in north central Upper Michigan...
Northeastern Ontonagon County in western Upper Michigan...
* Until 845 AM EDT
* At 340 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. One to
three inches of rain have fallen. Flash flooding is expected.
* Some locations that will experience flooding include...
Houghton, Baraga, L'anse, Calumet, Hancock, Laurium, Chassell, Lake
Linden, South Range, Covington, Alberta and Redridge.
Additional rainfall amounts of 1 to 3 inches are expected between
330 AM EDT and 6 AM EDT in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways and streets as well as
other drainage areas and low lying spots.
&&
LAT...LON 4729 8851 4729 8846 4722 8829 4720 8829
4720 8825 4719 8822 4691 8814 4653 8843
4657 8898 4694 8927
$$
Rolfson2 follow-up statements
657
WGUS73 KMQT 170935
FFSMQT
Flash Flood Statement
National Weather Service Marquette MI
535 AM EDT SUN JUN 17 2018
MIC013-061-131-171245-
/O.CON.KMQT.FF.W.0003.000000T0000Z-180617T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Houghton MI-Baraga MI-Ontonagon MI-
535 AM EDT SUN JUN 17 2018
...THIS IS A FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN
HOUGHTON COUNTY...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
HOUGHTON...WESTERN BARAGA AND NORTHEASTERN ONTONAGON COUNTIES...
At 531 AM EDT, local law enforcement reported flash flooding in
central and southern Houghton County. Three to six inches of rain
have already fallen over the past 5 hours. Flash flooding is already
occurring. Law enforcement reports that multiple roads are
impassable and have asked that residents stay off area roadways
until the water subsides and debris is cleared.
This is a FLASH FLOOD EMERGENCY for central and southern Houghton
County. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW!
Some locations that will experience flooding include...
Houghton, Baraga, L'anse, Calumet, Hancock, Laurium, Chassell, Lake
Linden, South Range, Covington, Alberta and Redridge.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area through 9 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4729 8851 4729 8846 4722 8829 4720 8829
4720 8825 4719 8822 4691 8814 4653 8843
4657 8898 4694 8927
$$
KEC444
WGUS53 KMQT 171148
FFWMQT
MIC013-061-131-171615-
/O.EXT.KMQT.FF.W.0003.000000T0000Z-180617T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
748 AM EDT SUN JUN 17 2018
...FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN HOUGHTON COUNTY...
The National Weather Service in Marquette has extended the
* Flash Flood Warning for...
Houghton County in western Upper Michigan...
Western Baraga County in north central Upper Michigan...
Northeastern Ontonagon County in western Upper Michigan...
* Until 1215 PM EDT
* At 741 AM EDT, local law enforcement reported heavy rain across
the warned area. 4 to 7 inches of rain have fallen over the past 7
hours. Flash flooding is already occurring. Law enforcement has
reported that many of the main roadways have been washed out and
many roads remain impassable. Law enforcement requests that all
residents of Houghton County shelter in place until further notice.
This is a FLASH FLOOD EMERGENCY for central and southern Houghton
County. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW!
* Some locations that will experience flooding include...
Houghton, Baraga, L'anse, Calumet, Hancock, Laurium, Chassell, Lake
Linden, South Range, Covington, Alberta and Redridge.
While rainfall will steadily diminish through the morning hours, it
will take several hours for the water to subside and the debris to
be cleared. Up to an additional half inch of rainfall may still
occur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4729 8851 4729 8846 4722 8829 4720 8829
4720 8825 4719 8822 4691 8814 4653 8843
4657 8898 4694 8927
$$
KECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:27 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 17, 1:27 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Marquette MI 127 AM EDT Sun Jun 17 2018 .DISCUSSION... Issued at 411 PM EDT SAT JUN 16 2018 ...Strong to Potentially Severe Storms and Heavy Rainfall Possible Sunday... Convection that had dominated much of Upper Michigan this morning through early this afternoon has finally been winding down, with just a few lingering showers remaining. With the atmosphere worked over as much as it has been today, it appears as though there should be a bit of a break through this evening. However, as the nocturnal LLJ cranks up tonight, this could open up the door for additional development, given there will be ample moisture available as well as subtle perturbations riding along the periphery of the mid- to upper-level ridge parked over the mid- Mississippi into the Tennessee valleys. Unfortunately, the models have been performing rather poorly, which means that hanging one's hat on any particular solution may not be the best approach. Given the type of tropicalesque pattern the U.P. is currently sitting in, have gone with widespread lower-end PoPs for the overnight period into Sunday morning, with an increase in chances by tomorrow afternoon. Sunday afternoon: The biggest wrench that could be thrown into this forecast could be whether or not morning convection lingers from anything that might develop overnight or develop around dawn. Should the forecast area's atmosphere be worked over enough that it's much more stable than anticipated, convection tomorrow afternoon could be much more minimal with less of an impact. But, with a frontal boundary on the doorstep by tomorrow afternoon, and with warm, moist air continuing to be pumping into the region through late tomorrow, strong to severe thunderstorms are not out of the question. Supporting any stronger convection that develops is the increasing 0-6km shear, with values approaching and potentially exceeding 40 knots, and plentiful amounts of instability. Add in steep low- to mid-level lapse rates, and this all comes together for the U.P. to perhaps see storms capable of producing hail and gusty to potentially damaging winds. Again, a lot of this depends on what happens overnight into tomorrow morning, which could stave off the more widespread severe threat that could be lining up for tomorrow. No matter what happens with the severe threat though, with such a juicy atmosphere, and PWATs ranging from 1.5" to 2+", moderate to efficiently heavy rain is a sure bet, especially in any stronger storms that may develop. As the aforementioned boundary traverses through the U.P. Sunday night into Monday, any showers and thunderstorms along and ahead of it will be moving out along with it. By Tuesday, much drier conditions will take back over, with benign weather expected to prevail through much of the middle of the upcoming week. High pressure that will dominate overhead for much of the week could break down enough to allow for the next round of activity to move in by the end of the week, but with such high discontinuity amongst the models that far out, the details remain elusive. Look for warm temperatures to prevail throughout the forecast period, with the warmest day likely setting up tomorrow, given the above discussed pattern. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 126 AM EDT SUN JUN 17 2018 VFR conditions should generally prevail at KIWD/KCMX/KSAW thru this aftn. However, clusters of shra/tsra will be roaming the Upper Lakes region and will impact the terminals intermittently, especially during the overnight/early morning hrs. Conditions will likely fall to IFR if not lower during heaviest pcpn. Low-level jet aiming into the Upper Lakes will result in LLWS overnight. There should mostly be a break in shra/tsra activity during the day today, then cold front dropping across the area will likely bring another round of shra/tsra with conditions falling to MVFR or lower early this evening. As upslope winds develop behind the front at KIWD/KCMX, cigs will likely fall to IFR or even LIFR during the evening. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 355 PM EDT SAT JUN 16 2018 Thunderstorm activity is winding down over the lakes, with a lull expected for the remainder of this afternoon into this evening once the current storms exit the area. Convection is expected to ramp back up on Sunday out ahead of an approaching frontal boundary with strong to possibly severe thunderstorms expected tomorrow afternoon. As for the winds, southerly winds will be on the increase overnight across the eastern half of Lake Superior, reaching over 15 knots sustained. As the aforementioned frontal boundary slides southward across the region, winds will become northerly to northwesterly by tomorrow night, generally averaging around 5 to 10 knots. A quiet period looks to prevail for much of next week with little impacts to marine interests expected. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Flash Flood Watch through Monday afternoon for MIZ002-009. Lake Superior... None. Lake Michigan... None. && DISCUSSION...lg AVIATION...Rolfson MARINE...lg
Hazardous weather outlook, Jun 17, 3:42 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 342 AM EDT Sun Jun 17 2018 MIZ001>007-009>014-084-085-181200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 342 AM EDT Sun Jun 17 2018 /242 AM CDT Sun Jun 17 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. A few storms could be severe with large hail and damaging winds. A few storms could also produce heavy rainfall. See the flood watch product for further details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances continue through Monday morning. Heavy rainfall will be possible. See the flood watch for further details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail, wind damage or flooding from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-181200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 342 AM EDT Sun Jun 17 2018 /242 AM CDT Sun Jun 17 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. A few storms could be severe and could contain large hail and damaging wind gusts. A few storms could also produce heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LMZ221-248-250-181200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 342 AM EDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. A few storms could be severe and could contain large hail and damaging wind gusts. A few storms could also produce heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances continue through Monday morning. Heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. KEC
In the hours before
Special weather statement, Jun 16, 11:58 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Marquette MI
1158 PM EDT SAT JUN 16 2018
MIZ002-003-170445-
Ontonagon MI-Houghton MI-
1158 PM EDT SAT JUN 16 2018
...SPECIAL WEATHER STATEMENT...
At 1156 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Ontonagon with an additional strong thunderstorm
5 miles east of Hancock, moving east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Houghton, Hancock, Chassell, South Range, Redridge, The Upper
Entrance of Portage Canal, McLain State Park, Toivola, Freda,
Fourteen Mile Point and Painesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4709 8900 4714 8897 4727 8859 4700 8844
4689 8912 4702 8918
TIME...MOT...LOC 0356Z 251DEG 24KT 4701 8906
KECThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:58 PM EDT | Special Weather Statement | MQT | Houghton | 47 min |
| Jun 17, 12:22 AM EDT | Severe Thunderstorm Warning | MQT | Houghton, Keweenaw | 23 min |
| Jun 17, 12:26 AM EDT | Special Marine Warning | MQT | 23 min | |
| Jun 17, 3:09 AM EDT | Areal Flood Advisory | MQT | Houghton, Keweenaw | 3 hr |
| Jun 17, 5:53 AM EDT | Flash Flood Warning | MQT | Gogebic, Houghton, Iron, Ontonagon | 6 hr |
| Jun 17, 10:23 AM EDT | Small Craft Advisory | MQT | 17 hr | |
| Jun 17, 11:44 AM EDT | Flash Flood Warning | MQT | Houghton | 8 hr |
| Jun 17, 5:06 PM EDT | Special Marine Warning | MQT | 54 min | |
| Jun 17, 5:13 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 62 min |
| Jun 17, 5:37 PM EDT | Flash Flood Warning | MQT | Gogebic | 3 hr |
| Jun 17, 5:41 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 79 min |
| Jun 17, 5:49 PM EDT | Areal Flood Advisory | MQT | Houghton, Ontonagon | 3 hr |
| Jun 17, 5:57 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Ontonagon | 42 min |
| Jun 17, 6:48 PM EDT | Areal Flood Advisory | MQT | Alger, Marquette | 3 hr |
| Jun 17, 6:49 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron, Ontonagon | 56 min |
| Jun 17, 6:52 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron, Ontonagon | 53 min |
| Jun 17, 7:49 PM EDT | Flash Flood Warning | MQT | Marquette | 3 hr |
Nearby
Flash Flood Warnings in Michigan, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.